Georgia, 2015Tornadoes and Damaging Winds in Georgia, April 19 to 20, 2015
April 19 to 20, 2015 · NWS FFC · 23 events in 15 counties and zones
A strong short wave and moderate instability combined to produce widespread thunderstorms across north and central Georgia throughout the daytime on the 19th into the early morning hours of the 20th. Scattered severe thunderstorms with damaging winds occurred across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $170,000
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong short wave and moderate instability combined to produce widespread thunderstorms across north and central Georgia throughout the daytime on the 19th into the early morning hours of the 20th. Scattered severe thunderstorms with damaging winds occurred across the area. A warm front lifting north across central Georgia during the late morning and early afternoon provided sufficient wind shear to produce several short-lived tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 19, 9:23 AM EST, 3 minutes earlier.
Area forecast discussion, Apr 19, 9:23 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1023 AM EDT SUN APR 19 2015
.UPDATE...
CONDITIONS REMAIN FAVORABLE FOR SEVERE STORMS WITHING THE TORNADO
WATCH BOX. MESOSCALE PARAMETERS SHOW 0-6KM SHEAR AT 40 TO 50 KT
COMING OUT OF EASTERN AL THIS MORNING...WITH 0-3KM SRH VALUES
BETWEEN 300 AND 400 M2/S2. ROUGHLY ALONG AND SOUTH OF INTERSTATE
20 MUCAPE VALUES ARE BETWEEN 500 AND 1500 J/KG.
PW VALUES ARE VERY HIGH FOR THIS TIME OF YEAR...CLOSE TO AN INCH
AND A HALF. THE GROUND HAS BEEN SATURATED OVER THE LAST FEW DAYS
OF STEADY RAINFALL. LOCALIZED FLOODING IS REMAINS POSSIBLE THE
WIDESPREAD RAINS COME OUT OF EASTERN AL INTO GA AND CREATES
ADDITIONAL RUN OFF. IN ADDITION...A FEW CREEKS AND RIVERS MAY
START COMING OUT OF THEIR BANKS. WILL NOT BE MAKING ANY CHANGES TO
THE FFW.
MADE A FEW CHANGES TO THE POPS...BUT OTHERWISE...NO MAJOR CHANGES
TO THE FORECAST.
&&
.PREV DISCUSSION... /ISSUED 742 AM EDT SUN APR 19 2015/
PREV DISCUSSION... /ISSUED 402 AM EDT SUN APR 19 2015/
SHORT TERM /TODAY THROUGH MONDAY/...
LOCAL AREA IS ENTERING INTO A STRONGLY DIFFLUENT PATTERN ALOFT AS
A SHORTWAVE MOVES THROUGH CENTRAL ALABAMA. ALL THIS ADDING TO THE
OVERALL UPWARD VERTICAL MOTION AND WITH PRECIPITABLE WATER VALUES
RISING RAPIDLY...COVERAGE OF -RA AND -SHRA HAS LIKEWISE INCREASE.
LAST EVENINGS SOUNDING PUT FFC AT AROUND 1.22 PWAT VALUE WHICH
MODEL INITIALIZATIONS ARE NOW PUTTING IT CLOSE TO 1.75 IN...SO
QUITE AN INCREASE. BIG QUESTION INITIALLY IS THE CONVECTIVE
POTENTIAL FOR THE REMAINDER OF THE OVERNIGHT PERIOD INTO THIS
MORNING. STABLE ENVIRONMENT REMAINS IN PLACE OVER MUCH OF THE
AREA...MORE THAN MODELS WOULD INDICATE...WITH MOSTLY LOW CLOUDS AND
ZERO CAPE OVER NORTH GEORGIA. CAPE AXIS REMAINS OVER SOUTH GEORGIA
AND SHOULD PROGRESS NORTH THROUGH MORNING WITH AREAS FROM CSG TO MCN
AFFECTED FIRST. EVEN AREAS WITHIN THIS INSTABILITY AXIS HAVE
EXHIBITED VERY LITTLE LIGHTNING THUS FAR AND WILL LIKELY CAP AT
ISOLATED CHANCES FOR NOW.
LOOKING LIKE BEST CHANCES OF STRONG TO SEVERE WILL BE OVER THE
EAST AND SOUTHEAST SECTIONS OF THE FORECAST AREA TODAY WHERE THE
GREATER INSTABILITY WILL BE POSSIBLE. 850 JET OF 40 KNOTS ALONG
WITH 0-1 KM HELICITY OF 250 M2/S2 WILL LEAD TO A CONTINUED SLIGHT
RISK OF SVR STORMS MAINLY THIS AFTERNOON IN THESE AREAS.
WILL GET A BREAK LATE THIS AFTERNOON THROUGH TONIGHT AS NEXT
SHORTWAVE APPROACHES FROM THE LOWER MISSISSIPPI VALLEY. PRE
FRONTAL BOUNDARY PROGGED TO MOVE THROUGH BETWEEN 12Z AND 15Z
MONDAY FOR NW GA AND 15Z TO 21Z ELSEWHERE. LOOKS LIKE SIMILAR
SHEAR VALUES AND TARGET AREAS OF EAST AND SOUTHEAST PORTIONS FOR
THIS EVENT BUT PERHAPS MORE INSTABILITY TO WORK WITH. NAM12 SHOWS
CAPE VALUES IN EXCESS OF 200 J/KG MOVE FROM THE GULF COAST INTO SE
PORTIONS. AS FRONT MOVES THROUGH WITH AFOREMENTIONED SHEAR
VALUES...SHOULD SEE ANOTHER SEVERE THREAT WITH ISOLATED TORNADOES
NOT OUT OF THE QUESTION.
AS FAR AS HYDROLOGY CONCERNS...CERTAINLY LOOKS AS THOUGH THERE
WILL BE SOME ISOLATED MINOR FLOODING OF THE NORMALLY PRONE AREAS
BUT NOT SURE ENOUGH TO WARRANT FLOOD WATCH AT THIS POINT. WPC QPF
INDICATES AN INCH TO AN INCH AND HALF SPREAD OVER THE NEXT 2 DAYS.
WITH QPF UNDER PERFORMING THUS FAR THIS MORNING...WOULD LIKE TO
SEE HOW CONVECTIVE POTENTIAL EVOLVES BEFORE DECIDING ON ANY
WATCHES.
DEESE
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MEDIUM RANGE MODELS ARE IN PRETTY GOOD AGREEMENT THROUGH THE EXTENDED
FORECAST PERIOD...AT LEAST W/RESPECT TO THE LARGER SCALE PATTERNS. AS
WOULD BE EXPECTED THE LATER INTO THE RUN THE MORE THERE ARE
DIFFERENCES IN STRENGTH AND TIMING OF SOME OF THE SMALLER FEATURES...
BUT OVERALL A GENERAL BLEND AND CONCENTRATION ON THE LARGER SCALE WAS
USED FOR THE LONG TERM FORECAST GRIDS.
PERIOD STARTS OUT WITH THE CURRENT SYSTEM MOVING INTO THE REGION
NOW FINALLY EXITING...USHERING IN A DRIER AND SEASONABLY MILD
AIRMASS IN ITS WAKE FOR MONDAY NIGHT THROUGH TUESDAY. MOISTURE RETURN
BEGINS WEDNESDAY AS THE SURFACE RIDGE SLIPS EAST OF THE STATE. WEAK
SHORT WAVES IN THE WESTERLY UPPER FLOW AND A WEAK COLD FRONT BRING AT
LEAST A SLIGHT CHANCE FOR PRECIPITATION BACK INTO THE NORTH. THIS
WEAK FRONTAL BOUNDARY HANGS AROUND THROUGH THE END OF THE WORK WEEK
KEEPING SLIGHT CHANCE TO LOW CHANCE POPS IN THE FORECAST. BETTER
CHANCES FOR RAIN SWEEP BACK IN FOR THE WEEKEND AS A STRONGER SHORT
WAVE SWEEPS THROUGH THE REGION. BOTH THE GFS AND THE ECMWF ARE
GENERATING A DECENT SURFACE LOW OVER THE REGION ASSOCIATED WITH THIS
SHORT WAVE. ENOUGH INSTABILITY WITH THE MID WEEK SYSTEM FOR A CHANCE
OF THUNDERSTORMS...ALTHOUGH LACK OF STRONG DYNAMICS AND MARGINAL
NATURE OF THE INSTABILITY POINT TO MINIMAL CHANCES FOR SEVERE
WEATHER. WEEKEND SYSTEM SHOWING EVEN LESS INSTABILITY...BUT STRONGER
DYNAMICS INDICATE AT LEAST A SLIGHT CHANCE FOR DEEPER CONVECTION.
20
AVIATION...
12Z UPDATE...
IFR AND LIFR CONDITIONS REMAIN OVER MUCH OF THE AREA...EVEN AS
LARGE -RA SHIELD MOVES OUT OF THE AREA. FOR NOW...SHOW MARGINAL
IMPROVEMENT THROUGH DAYBREAK AFTER WHICH WILL NEED TO MONITOR FOR
TSRA POTENTIAL. MOVED TIMING OF THESE TSRA BACK IN LATEST TAF SET
BEGIN AT ATL AFT 20Z BUT WILL NEED TO MONITOR THIS BEING TOO
LATE. SLOW IMPROVEMENT TO MVFR THROUGH NOON WITH WINDS SHIFTING TO
THE SW AND GUSTING.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON LIFR PERSISTENCE.
HIGH ON REMAINING ELEMENTS.
DEESE
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 74 61 78 52 / 90 40 60 20
ATLANTA 74 62 75 53 / 80 30 50 10
BLAIRSVILLE 70 57 71 47 / 90 40 60 20
CARTERSVILLE 76 61 75 50 / 80 40 60 10
COLUMBUS 79 65 81 55 / 90 30 40 5
GAINESVILLE 71 61 73 51 / 90 30 60 20
MACON 77 64 81 54 / 100 30 40 10
ROME 77 61 74 49 / 80 30 60 10
PEACHTREE CITY 76 61 77 51 / 80 30 50 10
VIDALIA 79 67 83 60 / 90 60 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...
CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE...
DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN...
FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...
GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD...
HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON...
JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...
NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.
TORNADO WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DEKALB...DODGE...DOOLY...DOUGLAS...FAYETTE...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...JOHNSON...
JONES...LAMAR...LAURENS...MACON...MARION...MERIWETHER...MONROE...
MUSCOGEE...NEWTON...NORTH FULTON...PAULDING...PEACH...PIKE...
POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...
SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TROUP...TWIGGS...
UPSON...WASHINGTON...WEBSTER...WILCOX...WILKINSON.
&&
Hazardous weather outlook, Apr 19, 8:21 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
921 AM EDT SUN APR 19 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
921 AM EDT SUN APR 19 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY.
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND
GUSTS AND LARGE HAIL. STORMS WILL ALSO HAVE THE POTENTIAL TO
PRODUCE A FEW TORNADOES.
A FLASH FLOOD WATCH IS ALSO IN EFFECT. OCCASIONALLY HEAVY RAINFALL
WILL PRODUCE LOCALIZED FLOODING. IN ADDITION...A FEW RIVERS AND
CREEKS MAY BEGIN TO FLOW OUT OF THEIR BANKS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY ACROSS EASTERN
PORTIONS OF NORTH AND CENTRAL GEORGIA...MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY AND
AGAIN SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED AND SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
Tornado, Chattahoochee
- When
- April 19, 9:26 AM EST to 9:33 AM EST
- Where
- Chattahoochee County, 2.92 mi SE of Kasihta to 2.65 mi ESE of Shack
- Rating
- EF1
- Path length
- 3.29 mi
- Path width
- 350 yd
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.303, -84.942
The Ft. Benning Emergency Manager reported that a tornado moved across the Chattahoochee River from Alabama into Georgia and tracked across southern Ft. Benning. The tornado moved over mainly undeveloped, forested areas of Ft. Benning where numerous trees were downed. Based on information from the Emergency Manager and a NWS survey team from Birmingham, it was determined that the intensity was EF-1 with maximum wind speeds of 100 MPH and an average path width of 350 yards. [04/19/15: Tornado #1, County #1-1, EF1, Chattahoochee, 2015:005].
Thunderstorm Wind, Floyd
- When
- April 19, 9:50 AM EST to 9:55 AM EST
- Where
- Floyd County, 1.5 mi NNE of Forrestville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.290, -85.140
The Floyd County Emergency Manager reported power lines down near Highway 53 and Broadus Road.
Thunderstorm Wind, Floyd
- When
- April 19, 9:55 AM EST to 10:00 AM EST
- Where
- Floyd County, 1.49 mi NNW of Armuchee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.390, -85.180
The broadcast media reported trees down near Armuchee.
Thunderstorm Wind, Sumter
- When
- April 19, 10:15 AM EST to 10:20 AM EST
- Where
- Sumter County, 3.62 mi SSW of Croxton Crossroads
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- Emergency Manager
- Coordinates
- 31.903, -84.348
The Sumter County Emergency Manager reported a tree down at Logan Store Road and Boo Cosby Road.
Thunderstorm Wind, Webster
- When
- April 19, 10:20 AM EST to 10:25 AM EST
- Where
- Webster County, 0.35 mi W of Weston to 0.93 mi SE of Weston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $750
- Reported by
- 911 Call Center
- Coordinates
- 31.980, -84.626
The Webster County 911 center reported 3 trees down in Weston.
Thunderstorm Wind, Marion
- When
- April 19, 10:30 AM EST to 10:35 AM EST
- Where
- Marion County, 0.54 mi E of Buena Vista
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.319, -84.511
The Marion County 911 center reported a tree down on East 4th Avenue in Buena Vista.
Thunderstorm Wind, Sumter
- When
- April 19, 10:35 AM EST to 10:40 AM EST
- Where
- Sumter County, 0.53 mi WNW of Plains Peterson Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 32.084, -84.378
The Sumter County 911 center reported a tree down at Youngs Mill Road and Highway 45.
Thunderstorm Wind, Talbot
- When
- April 19, 10:35 AM EST to 10:40 AM EST
- Where
- Talbot County, 0.94 mi SSE of Tax Xrds
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 32.807, -84.595
The Talbot County 911 center reported a tree down on Manchester Highway.
Tornado, Sumter
- When
- April 19, 10:38 AM EST to 10:40 AM EST
- Where
- Sumter County, 3.55 mi SW of Huntington to 2.16 mi SW of Huntington
- Rating
- EF1
- Path length
- 1.46 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.964, -84.174
A NWS survey team found that a brief EF-1 tornado with maximum winds of 105 MPH and a path width of 100 yards touched down in southern Sumter County. The tornado destroyed 4 large grain silos, throwing debris over a quarter of a mile away into an adjacent field. A nearby metal building had 2 doors blown out, however the farm equipment inside was not damaged. The tornado snapped or uprooted 30-40 trees including some in a large pecan orchard. [04/19/15: Tornado #2, County #1-1, EF1, Sumter, 2015:006].
Thunderstorm Wind, Sumter
- When
- April 19, 10:45 AM EST to 10:50 AM EST
- Where
- Sumter County, 1.17 mi E of Americus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.071, -84.210
The Sumter County 911 center reported power lines down in the 1800 block of highway 30 west.
Thunderstorm Wind, Sumter
- When
- April 19, 10:45 AM EST to 10:50 AM EST
- Where
- Sumter County, Myrtle Springs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.120, -84.300
The Sumter County 911 center reported several trees down.
Thunderstorm Wind, Meriwether
- When
- April 19, 10:45 AM EST to 10:50 AM EST
- Where
- Meriwether County, 0.92 mi NE of Manchester
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 32.858, -84.608
A trained spotter reported one large oak tree and several large branches down on Spruce Street in Manchester.
Thunderstorm Wind, Gilmer
- When
- April 19, 10:48 AM EST to 10:50 AM EST
- Where
- Gilmer County, 3.02 mi NW of Carlisle
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- Emergency Manager
- Coordinates
- 34.580, -84.618
The Gilmer County Emergency Manager reported a tree down at Highway 382 and Highway 136.
Thunderstorm Wind, Cherokee
- When
- April 19, 10:50 AM EST to 10:55 AM EST
- Where
- Cherokee County, 0.23 mi NNE of Sutallee
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- Emergency Manager
- Coordinates
- 34.223, -84.618
The Cherokee County Emergency Manager reported a tree down near Highway 20 and Highway 108.
Thunderstorm Wind, Sumter
- When
- April 19, 10:50 AM EST to 10:55 AM EST
- Where
- Sumter County, 1.38 mi S of Methvins
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 32.080, -84.070
The Sumter County 911 center reported a tree down near Highway 195 and Middle Road.
Thunderstorm Wind, Dooly
- When
- April 19, 11:00 AM EST to 11:05 AM EST
- Where
- Dooly County, 0.59 mi W of Drayton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.070, -83.960
The Dooly County 911 center reported several trees down at mile marker 3 on Georgia Highway 27.
Thunderstorm Wind, Schley
- When
- April 19, 11:00 AM EST to 11:10 AM EST
- Where
- Schley County, 2.22 mi WNW of La Crosse to 0.71 mi NNW of Bumphead
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 32.196, -84.263
The Schley County 911 center reported several trees and power lines down on Heath road and several more trees down near Highway 271 and Highway 19.
Thunderstorm Wind, Bleckley
- When
- April 19, 12:05 PM EST to 12:10 PM EST
- Where
- Bleckley County, 1.35 mi E of Baileys Park
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $250
- Reported by
- 911 Call Center
- Coordinates
- 32.323, -83.327
The Bleckley County 911 center reported a tree down on Route 257.
Tornado, Laurens
- When
- April 19, 12:23 PM EST to 12:38 PM EST
- Where
- Laurens County, 1.08 mi SSW of Alcorns to 1.83 mi NW of Moores
- Rating
- EF1
- Path length
- 11.57 mi
- Path width
- 300 yd
- Property damage
- $75,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.406, -83.128
A NWS survey team determined that an EF-1 tornado with maximum winds of 95 MPH touched down near West Alcorn Farm Road then traveled northeast 11.57 miles before ending near Walke Dairy Road. Along the path of this tornado 200-300 trees were downed, metal roofs were blown off a barn and storage shed, and approximately 40 trees were blown onto the eastbound lanes of I-16. [04/19/15: Tornado #3, County #1-1, EF1, Laurens, 2015:007].
Thunderstorm Wind, Walker
- When
- April 19, 6:10 PM EST to 6:20 PM EST
- Where
- Walker County, 0.89 mi NW of Beverly Hills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.980, -85.290
The Walker County Emergency Manager reported a few trees down in the Rossville area. One tree fell on a house and another on a car.
Thunderstorm Wind, Gilmer
- When
- April 20, 4:35 AM EST to 4:40 AM EST
- Where
- Gilmer County, 1.76 mi SSW of Tails Creek
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.658, -84.636
The Gilmer County Emergency Manager reported trees and power lines down on Ridgeway Church Road.
Thunderstorm Wind, Gilmer
- When
- April 20, 4:50 AM EST to 5:00 AM EST
- Where
- Gilmer County, 0.62 mi SSW of Pike to 0.46 mi E of Goose Island
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 34.661, -84.382
The Gilmer County Emergency Manager reported multiple trees and power lines down, and 1100 customers without power, in the eastern portion of the county. Trees were down in Cherry Log and were blocking Roy Road and Big Creek Road.
Thunderstorm Wind, White
- When
- April 20, 6:05 AM EST to 6:10 AM EST
- Where
- White County, 0.57 mi W of Cleveland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 34.600, -83.760
The White County 911 center reported trees down in Cleveland.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, April 19 to 20, 20151 death · $50,000 · 13 events
- Tornadoes in South Carolina, April 19, 20152 injured · $205,000 · EF2 · 4 events
- Tornadoes and Flash Flooding in Alabama, April 19, 2015$1.2 million · EF1 · 29 events
- Tornadoes and Damaging Winds in Florida, April 19 to 20, 2015$149,000 · EF1 · 52 events
- Tornado and Hail in Arkansas, April 19, 2015$50,000 · EF1 · 52 events
- Tornado in Georgia, April 19, 2015EF2 · 1 event
- Tornado and Hail in Georgia, April 19 to 20, 2015$102,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, April 19 to 20, 2015$177,000 · 1 in hail · 21 events
- Tornado and Hail in Louisiana, April 19 to 21, 2015$80,000 · EF1 · 8 events
- Hail in Texas, April 19, 2015$75,000 · 3.5 in hail · 31 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 2015$74,000 · 65 kt wind · 26 events
- Damaging Winds in Tennessee, April 19 to 20, 2015$133,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574684, 574686, 574689, 574690, 574691, 574693, 574694, 574696, 574704, 574710, 574713, 579617, 574714, 574716, 574717, 574719, 574721, 574722, 574723, 574724, 574725, 574727, 574728.